MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (sn: (b)(4)) displayed "system error, out of service, revert to manual cpr" error message" was confirmed during the functional testing and based on the archive data review.The root cause for the reported complaint was due to the drive train motor brake gap being out of specification as a result of normal wear and tear.The autopulse platform is a reusable device and was manufactured in august 2011, and it is almost 9 years old, well beyond its expected service life of 5 years.During visual inspection of the returned platform, it was observed that one of the head restraint wires was broken off.Also, the front enclosure was observed cracked.The observed physical damages were unrelated to the reported complaint, and the root cause could be due to normal wear and tear or could be due to user mishandling.The front enclosure and head restraint wire should be replaced to remedy the faults.In addition, it was observed that the encoder drive shaft could not rotate smoothly, exhibiting binding and resistance.The probable root cause for this issue is most likely due to sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate or due to burrs on the surface of the clutch rotor, likely attributed to normal wear and tear.The sticky clutch plate should be deburred to address the issue.The archive data review revealed that the autopulse platform was used on a patient on the customer's reported event date.Review of the archive showed system error user advisory (ua) 139 (unable to hold compression position) message to have occurred on the reported event date; thus, confirming the reported complaint.The autopulse platform failed initial functional testing due to "system error, out of service, revert to manual cpr" error message displayed upon powering up the device.Therefore, the reported complaint was confirmed.The drive train motor brake gap should be adjusted within the specification to remedy the system error.Waiting customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no similar complaint reported for autopulse with serial number (b)(4).
 
Event or Problem Description
The autopulse platform (sn: (b)(4)) displayed "system error, out of service, revert to manual cpr" error message upon powering up.No further information was provided on whether the error occurred during shift check or patient use.No consequences or impact to patient.

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key9965569
Report Number3010617000-2020-00373
Device Sequence Number14138323
Product Code DRM
UDI-Device Identifier00849111001212
UDI-Public00849111001212
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1